MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PRSTHSIS, HIP,SMI-CNSTRAIND,UNCMNTD,METAL/POLYMER,NON-POROUS,CALICUM-PHOSPHATE

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PRSTHSIS, HIP,SMI-CNSTRAIND,UNCMNTD,METAL/POLYMER,NON-POROUS,CALICUM-PHOSPHATE
Catalog Number 71332530
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 02/13/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent an aspiration on the left hip due to an infection.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and although an aspiration was performed to rule out an infection prior to the left hip revision, it was unsuccessful and ¿prematurely terminated¿ per patient request.The pathology results of the left hip revision intra-op specimens revealed ¿fibroligamentous tissues¿ which are consistent with an alval/pseudotumor.The patient impact beyond the reported discomfort and anxiety during the attempted aspiration cannot be determined.No further medical assessment can be rendered at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
REF SPHER HEAD SCREW 30MM
Common Device Name
PRSTHSIS, HIP,SMI-CNSTRAIND,UNCMNTD,METAL/POLYMER,NON-POROUS,CALICUM-PHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8139865
Report Number1020279-2018-02709
Device Sequence Number215530
Product Code MEH
UDI-Device Identifier03596010460479
UDI-Public03596010460479
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Catalogue Number71332530
Device Lot Number12CM13172
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR
Patient Weight180